Alert archive / New York / Freeze Watches in 2011

Freeze Watch 2, NWS Buffalo, NY

October 4, 20114 counties in New York

NWS Buffalo, NY issued this freeze watch at Oct 4, 2011, 3:48 PM EDT for 4 counties in New York. It took effect at Oct 6, 2011, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 4, 2011, 3:48 PM EDT (19:48 UTC)
In effect from
Oct 6, 2011, 2:00 AM EDT
Expired
Oct 5, 2011, 3:58 AM EDT
In force
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Jefferson County, NY, Lewis County, NY

The radar

The Binghamton radar (KBGM), 131 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WWUS71 KBUF 041948
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EDT TUE OCT 4 2011

NYZ007-008-050400-
/O.NEW.KBUF.FZ.A.0002.111006T0600Z-111006T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
348 PM EDT TUE OCT 4 2011

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* IMPACTS...TEMPERATURES MAY DROP TO AT OR BELOW FREEZING FOR
  SEVERAL HOURS WITH WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NYZ020-021-050400-
/O.NEW.KBUF.FZ.A.0002.111006T0600Z-111006T1300Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
348 PM EDT TUE OCT 4 2011

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

* LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES.

* TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

* TEMPERATURES...LOWER 30S.

* IMPACTS...TEMPERATURES MAY DROP TO AT OR BELOW FREEZING FOR
  SEVERAL HOURS WITH WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

HITCHCOCK
2 follow-up statements
125 
WWUS71 KBUF 050226
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1026 PM EDT TUE OCT 4 2011

NYZ007-008-051030-
/O.CON.KBUF.FZ.A.0002.111006T0600Z-111006T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1026 PM EDT TUE OCT 4 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* IMPACTS...TEMPERATURES MAY DROP BELOW FREEZING FOR SEVERAL
  HOURS WITH WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NYZ020-021-051030-
/O.CON.KBUF.FZ.A.0002.111006T0600Z-111006T1300Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
1026 PM EDT TUE OCT 4 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES.

* TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

* TEMPERATURES...LOWER 30S.

* IMPACTS...TEMPERATURES MAY DROP BELOW FREEZING FOR SEVERAL
  HOURS WITH WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

HITCHCOCK
053 
WWUS71 KBUF 050758
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
358 AM EDT WED OCT 5 2011

NYZ007-008-051600-
/O.UPG.KBUF.FZ.A.0002.111006T0600Z-111006T1300Z/
/O.NEW.KBUF.FZ.W.0001.111006T0600Z-111006T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
358 AM EDT WED OCT 5 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...LATE WEDNESDAY NIGHT INTO THURSDAY MORNING.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* IMPACTS...TEMPERATURES DROPPING TO FREEZING AND BELOW FOR
  SEVERAL HOURS WITH A WIDESPREAD FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ020-021-051600-
/O.UPG.KBUF.FZ.A.0002.111006T0600Z-111006T1300Z/
/O.NEW.KBUF.FR.Y.0005.111006T0600Z-111006T1300Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
358 AM EDT WED OCT 5 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES.

* TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...TEMPERATURES WILL DROP INTO THE MID 30S FOR SEVERAL
  HOURS WITH AREAS OF FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

NYZ006-051600-
/O.NEW.KBUF.FR.Y.0005.111006T0600Z-111006T1300Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
358 AM EDT WED OCT 5 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. 

* LOCATIONS...OSWEGO COUNTY.

* TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...TEMPERATURES WILL DROP INTO THE MID 30S FOR SEVERAL
  HOURS WITH AREAS OF FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

THOMAS

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freeze watch went out at Oct 4, 3:34 PM EDT, 14 minutes earlier.

Area forecast discussion, Oct 4, 3:34 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
334 PM EDT TUE OCT 4 2011

.SYNOPSIS...
A PERSISTENT UPPER LEVEL LOW OFF THE NEW JERSEY COAST WILL CONTINUE
DRIFT OUT TO SEA TONIGHT...ALLOWING A LARGE AREA OF HIGH PRESSURE
AND DRIER AIR OVER THE WESTERN GREAT LAKES TO BUILD EAST INTO THE
AREA. THIS HIGH WILL THEN SETTLE ACROSS OUR AREA FOR THE REMAINDER
OF THE WEEK AND LINGER THROUGH THE UPCOMING WEEKEND... PROVIDING
US WITH AN EXTENDED PERIOD OF DRY...FAIR...AND INCREASINGLY WARM
WEATHER.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
WATER VAPOR LOOP THIS AFTERNOON SHOWING THE UPPER CIRCULATION
CENTERED ABOUT 160 MILES SOUTHEAST OF NEW YORK CITY. MOISTURE
CONTINUING TO WRAP AROUND THE LOW KEEPING CLOUD COVER IN ACROSS A
GOOD PART OF NEW YORK STATE THIS AFTERNOON...WITH SPOTTY LIGHT
SHOWER ACTIVITY ACROSS EASTERN PORTIONS OF THE NORTH COUNTY.
DRYING HAS BEEN WORKING INTO FAR NORTHWEST PORTIONS OF THE AREA AT
MID AFTERNOON WITH A RELATIVELY SHARP CLEARING LINE SINKING
SOUTHEAST TO NEAR A ROCHESTER TO DUNKIRK LINE.

THE UPPER CIRCULATION WILL CONTINUE TO EXIT TONIGHT...ALLOWING
HEIGHTS TO BUILD IN FROM THE WESTERN GREAT LAKES...WITH WARMING
TEMPERATURES ALOFT AND CONTINUED LOW LEVEL DRYING. SEE LITTLE
REASON WHY THE CURRENT EROSION OF CLOUD COVER WILL NOT CONTINUE.
CLEARING SKIES AND LIGHT WINDS WILL LEAD TO SOME SOUTHERN TIER
VALLEY FOG BY MORNING. OVERNIGHT LOWS WILL FALL BACK INTO THE
LOWER TO MID 40S IN MOST AREAS...WITH SLIGHTLY WARMER READINGS
FOUND ALONG THE SOUTH SHORES OF BOTH LAKES.

HIGH PRESSURE DEVELOPING BOTH AT THE SURFACE AND ALOFT WILL CONTINUE
TO BUILD EASTWARD. THIS WILL RESULT IN ABUNDANT SUNSHINE ACROSS
THE AREA WEDNESDAY. DIURNAL CLOUDS SHOULD NOT BE AN ISSUE AS
ABUNDANT DRY AIR IN THE LOWER LEVELS AND DOWNWARD MOTION
ASSOCIATED WITH THE HIGH LIMITS THE DEVELOPMENT OF ANY CUMULUS
CLOUDS...HOWEVER THERE COULD BE SOME MID LEVEL CLOUD DEVELOPMENT
AS A RIBBON OF STRONG WARM AIR ADVECTION FOCUSES ON THE CENTRAL
AND EASTERN GREAT LAKES. TEMPERATURES SHOULD REBOUND NICELY WITH
MOST HIGHS IN THE LOWER TO MID 60S...ALTHOUGH WOULD NOT RULE OUT A
FEW INTERIOR LOCATIONS NEARING 70F.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AFTER OVER A WEEK OF BEING PLAGUED BY TWO SEPARATE UPPER LEVEL LOWS
AN EXTENDED PERIOD OF DRY AND SUNNY WEATHER WILL BEGIN IN THE NEAR
TERM AND EXTEND RIGHT THROUGH THE END OF THE WEEK AND BEYOND. A DEEP
TROUGH WILL BE IN THE PROCESS OF PULLING OUT OF NEW ENGLAND AND INTO
THE CANADIAN MARITIMES WEDNESDAY NIGHT THROUGH THURSDAY. AS THIS
MOVES AWAY STRONG HEIGHT RISES WILL SPREAD ACROSS THE MIDWEST AND
INTO THE LOWER LAKES...WITH A STRONG RIDGE ALOFT CENTERED OVER THE
REGION BY FRIDAY. AT THE SURFACE A STRONG CANADIAN HIGH PRESSURE
WILL NOSE SOUTH INTO THE REGION WEDNESDAY NIGHT THEN REMAIN IN PLACE
THROUGH FRIDAY. THE AIRMASS ASSOCIATED WITH THIS HIGH WILL INITIALLY
BE ON THE COOL SIDE...BUT THE AIRMASS WILL QUICKLY MODIFY BY THE END
OF THE WEEK WITH TEMPERATURES TURNING ABOVE AVERAGE BY FRIDAY.

LOOKING AT THE DETAILS...REALLY THE ONLY CONCERN THROUGH THE SHORT
TERM PERIOD WILL BE FROST/FREEZE POTENTIAL. HIGH PRESSURE NOSING
DOWN INTO THE LOWER LAKES LATER WEDNESDAY NIGHT WILL SET THE STAGE
FOR EXCELLENT RADIATIONAL COOLING WITH LIGHT WINDS...CLEAR SKIES AND
DROPPING DEWPOINTS. THIS SHOULD ALLOW TEMPS TO GET AT LEAST AS COOL
AS THE COOLER MAV/MEX GUIDANCE...POSSIBLY EVEN A DEGREE OR TWO
LOWER. THIS WILL TRANSLATE TO LOWS IN THE LOWER 40S ALONG THE
IMMEDIATE LAKESHORES...WITH 30S INLAND. SOME OF THE COLDER SOUTHERN
TIER VALLEYS WILL DIP TO NEAR 30...WITH SOME UPPER 20S LIKELY IN THE
COLDER SPOTS EAST OF LAKE ONTARIO. WITH THIS IN MIND WILL ISSUE A
FREEZE WATCH FOR CATTARAUGUS/ALLEGANY COUNTIES IN THE SOUTHERN TIER
AND JEFFERSON/LEWIS COUNTIES EAST OF LAKE ONTARIO. FROST ADVISORIES
MAY ALSO BE NECESSARY FOR SEVERAL OTHER COUNTIES BORDERING THESE
SUCH AS ACROSS THE FINGER LAKES AND OSWEGO COUNTY...BUT THIS WILL BE
ADDRESSED AS WE GET CLOSER.

TEMPERATURES WILL RECOVER NICELY ON THURSDAY UNDER FULL SUN. 850MB
TEMPS RANGING FROM ABOUT +8C WEST TO +4C EAST SHOULD SUPPORT HIGHS
IN THE MID 60S ACROSS WESTERN NY...AND MID TO UPPER 50S EAST OF LAKE
ONTARIO. IT WILL BE ANOTHER CHILLY NIGHT THURSDAY NIGHT WITH HIGH
PRESSURE SETTLING RIGHT OVERHEAD. EXPECT MORE FROST ACROSS THE
INTERIOR SOUTHERN TIER AND EAST OF LAKE ONTARIO...WITH 20S AGAIN IN
THE COOLER SPOTS OF THE TUG HILL AND WESTERN ADIRONDACKS.

ANOTHER DAY OF FULL SUNSHINE ON FRIDAY WILL ALLOW TEMPS TO RECOVER
QUICKLY ONCE AGAIN...AND 850MB TEMPS OF 3-4C WARMER THAN THURSDAY
WILL SUPPORT HIGHS IN THE LOWER 70S ACROSS WESTERN NY AND MID 60S
EAST OF LAKE ONTARIO. FRIDAY NIGHT WILL BE SOMEWHAT MILDER WITH MID
TO UPPER 40S ON THE LAKE PLAINS AND SOME 30S ACROSS THE COLDER
VALLEYS OF THE SOUTHERN TIER AND TUG HILL REGION...BUT FROST WILL
NOT BE AS WIDESPREAD AS THE AIRMASS CONTINUES TO MODIFY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE EXTENDED PERIOD OF DRY WEATHER WILL CONTINUE RIGHT THROUGH THE
LONG TERM WITH HIGH PRESSURE SURFACE AND ALOFT REMAINING PARKED OVER
THE OHIO VALLEY AND NORTHEAST. EXPECT NEARLY FULL SUNSHINE TO LAST
THROUGH THE PERIOD WITH ABOVE AVERAGE TEMPERATURES. THE ONLY FEATURE
OF NOTE IS THE POTENTIAL FOR A BACKDOOR COLD FRONT BY ABOUT SUNDAY
NIGHT...WHICH BOTH THE 12Z GFS AND ECMWF HINT AT. EVEN IF THIS FRONT
DOES VERIFY...IT WOULD PASS THROUGH DRY WITH NOTHING MORE THAN A
LITTLE MID/HIGH CLOUD COVER.

TEMPERATURES WILL BE WELL ABOVE AVERAGE BOTH SATURDAY AND SUNDAY
WITH 850MB TEMPS OF +14C TO +15C. THIS SHOULD SUPPORT HIGHS IN THE
UPPER 70S TO NEAR 80 BOTH DAYS...JUST A LITTLE COOLER ALONG THE
IMMEDIATE LAKESHORES WITH AFTERNOON LAKE BREEZES AND ALSO ACROSS
HIGHER TERRAIN. NOTE THAT THE GFS BASED MEX MOS GUIDANCE IS LIKELY
TOO COOL BY AT LEAST SEVERAL DEGREES NEXT WEEKEND DUE TO THE
INFLUENCE OF CLIMATOLOGY IN THE LINEAR REGRESSION MOS EQUATIONS.
WITH SUCH HIGH CONFIDENCE IN OPERATIONAL AND ENSEMBLE MODEL GUIDANCE
WILL CONTINUE TO AIM SEVERAL DEGREES ABOVE THE GUIDANCE TEMPS FOR
NEXT WEEKEND.

THE BACKDOOR FRONT MAY PULL TEMPS BACK A NOTCH SUNDAY NIGHT INTO
EARLY NEXT WEEK...BUT WILL STILL BE ABOVE AVERAGE RIGHT THROUGH
TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
UPPER LEVEL LOW JUST SOUTH OF LONG ISLAND WILL CONTINUE TO EXIT
THROUGH TONIGHT. IMPROVEMENT TO CEILINGS WILL CONTINUE FROM
NORTHWEST TO SOUTHEAST UNDER A NORTHWEST FLOW...ADVECTING DRIER
AIR INTO THE REGION. FAVORED UPSLOPE AREAS ACROSS THE SOUTHERN
TIER AND FINGER LAKES MAY BE A BIT SLOWER TO IMPROVE...BEFORE ALL
AREAS BECOME VFR BY THIS EVENING. THE CLEARING SKIES ALONG WITH
DIMINISHING WINDS WILL LIKELY RESULT IN SOME MVFR VSBYS IN FOG
LATE TONIGHT ACROSS THE SOUTHERN TIER...POTENTIALLY IMPACTING THE
KJHW TERMINAL AFTER 08Z.

OUTLOOK...
WEDNESDAY THROUGH SUNDAY...VFR.

&&

.MARINE...
LOW PRESSURE NEAR THE SOUTHERN NEW ENGLAND COAST WILL MOVE OUT TO
SEA TONIGHT. IN ITS WAKE...EXPANSIVE HIGH PRESSURE WILL BUILD
SOUTHEAST ACROSS THE LOWER LAKES THROUGH WEDNESDAY. NORTHWESTERLY
WINDS IN BETWEEN THE DEPARTING LOW AND BUILDING HIGH WILL AVERAGE 10
KNOTS OR LESS TONIGHT. WINDS WILL VEER AND TO NORTHERLY THEN
NORTHEASTERLY WEDNESDAY WHILE FRESHENING WITH THE POTENTIAL FOR
SMALL CRAFT CONDITIONS DEVELOPING ALONG LAKE ONTARIO DURING
AFTERNOON AND EVENING...WITH CHOPPY CONDITIONS DEVELOPING ON THE
LOWER NIAGARA RIVER DURING THIS TIME.

AS THE HIGH SETTLES DIRECTLY LATE OVER THE LOWER LAKES LATER IN THE
WEEK THROUGH THE UPCOMING WEEKEND...IT WILL BRING AN EXTENDED PERIOD
OF FAIR WEATHER...ALONG WITH RELATIVELY LIGHT WINDS AND MINIMAL
WAVES.

&&

.EQUIPMENT...
THE BUFFALO WSR-88D RADAR IS OUT OF SERVICE DUE TO TRANSMITTER
PROBLEMS. PARTS ARE ON ORDER...AND A RETURN TO SERVICE IS EXPECTED
BY WEDNESDAY AFTERNOON. RADAR DATA WILL BE UNAVAILABLE THROUGH
THAT TIME.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR NYZ007-008-020-021.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...TMA
MARINE...TMA
EQUIPMENT...TMA

Nearby

Freeze Watches in New York, 2011Every freeze watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.